MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number UNK EPIC STENTED PORCINE HV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of explant of an epic valve seven years after implant was reported in a literature article.Information from the article indicated the explant was due to valve stenosis.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported stenosis could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The article, ¿impella implantation as a bridge to surgery for repair of aorto-right ventricular fistula following prosthetic valve endocarditis: a case report¿, was reviewed.The article presented a case study of an 82-year-old male patient with symptomatic aortic stenosis.It was reported that on an unknown date, a 19mm epic valve was implanted.It was later reported 7 years later on an unknown date, a decision was made to explant the 19mm epic valve due to prosthetic valve dysfunction and replaced with a 23mm non-abbott valve.The article concluded in cases of limited end-organ function damage, even a short duration of impella support would be beneficial without the occurrence of complications.[the primary and corresponding author was masahiro tsutsui, department of cardiac surgery, asahikawa medical university, 078-8510 asahikawa, japan, with corresponding email: mt.0714.Cuniculus@gmail.Com].
 
Additional Manufacturer Narrative
An event of explant of an epic valve seven years after implant was reported in a literature article.Information from the article indicated the explant was due to valve stenosis.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported stenosis could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Literature attachment: article title "impella implantation as a bridge to surgery for repair of aorto-right ventricular fistula following prosthetic valve endocarditis: a case report"b1 device information corrected.
 
Event or Problem Description
N/a.

Brand Name
EPIC¿ VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17808132
Report Number2135147-2023-04157
Device Sequence Number7379804
Product Code LWR
UDI-Device Identifier05415067033116
UDI-Public05415067033116
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK EPIC STENTED PORCINE HV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown